Translator Disclaimer
1996 Navier-Stokes equations in three-dimensional thin domains with various boundary conditions
R. Temam, M. Ziane
Adv. Differential Equations 1(4): 499-546 (1996).

Abstract

In this work we develop methods for studying the Navier-Stokes equations in thin domains. We consider various boundary conditions and establish the global existence of strong solutions when the initial data belong to "large sets." Our work was inspired by the recent interesting results of G. Raugel and G. Sell [22, 23, 24] which, in the periodic case, give global existence for smooth solutions of the 3D Navier-Stokes equations in thin domains for large sets of initial conditions. We extend their results in several ways, we consider numerous boundary conditions and as it will appear hereafter, the passage from one boundary condition to another one is not necessarily straightforward. The proof of our improved results is based on precise estimates of the dependence of some classical constants on the thickness $\epsilon$ of the domain, e.g. Sobolev-type constants and the regularity constant for the corresponding Stokes problem.

Citation

Download Citation

R. Temam. M. Ziane. "Navier-Stokes equations in three-dimensional thin domains with various boundary conditions." Adv. Differential Equations 1 (4) 499 - 546, 1996.

Information

Published: 1996
First available in Project Euclid: 25 April 2013

zbMATH: 0864.35083
MathSciNet: MR1401403

Subjects:
Primary: 35Q30
Secondary: 76D05

Rights: Copyright © 1996 Khayyam Publishing, Inc.

JOURNAL ARTICLE
48 PAGES


SHARE
Vol.1 • No. 4 • 1996
Back to Top